Indiana, 2007Damaging Wind in Indiana, April 26, 2007
April 26, 2007 · NWS IND · 1 event in 1 county or zone
Severe thunderstorms moved across central Indiana on the evening of April 26, 2007. The main damage was caused my damaging thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moved across central Indiana on the evening of April 26, 2007. The main damage was caused my damaging thunderstorm winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 26, 2:16 PM EST, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 26, 2:16 PM EST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
316 PM EDT THU APR 26 2007
.SHORT TERM...
LATEST WATER VAPOR LOOP SHOWING SHORT WAVE ROUNDING BASE OF UPPER
TROUGH AND MOVING UP THROUGH SOUTHERN ILLINOIS ATTM. KILX RADAR
SHOWING SCT TSRA INCREASING IN AREAL COVERAGE OVER THE PAST HOUR OR
TWO. AS CURRENT LINE OF SH/TSRA MOVES UP THROUGH NE CWA EXPECT ADDNL
CONVECTION TO DEVELOP/MOVE IN OVER THE AREA THIS EVENING SO WILL
ADJUST GRIDS TO SCT WORDING AND BUMP POPS UP TO 50. SFC AND UPPER
LOW TO MOVE UP INTO MICHIGAN BY FRIDAY MORNING AND GRADUALLY DRIFT
OVER EASTERN GREAT LAKES DURING THE DAY FRIDAY. MODELS SHOWING AMPLE
LOW LEVEL MOISTURE WILL CONTINUE WRAPPING AROUND THIS SYSTEM KEEPING
CLOUDS IN THE AREA...BUT LACK OF ANY APPRECIABLE FORCING WILL KEEP
PRECIP CHANCES TO A MINIMUM...SMALL CHANCE IN THE NORTH TO DRY FCST
IN SOUTHWEST. 850MB COLD POOL SETTLES INTO THE AREA AND ALONG
WITH LOW CLOUDS SHOULD KEEP TEMPS COOL TOMORROW...STRUGGLING TO
REACH 60F.
&&
.LONG TERM...
AFTER FRIDAY...SFC AND UPPER RIDGE GRADUALLY BUILD IN
FROM SOUTHWEST KEEPING DRY FCST IN TACK THROUGH TUESDAY. FRONT THEN
DROPS DOWN INTO THE AREA TUESDAY NIGHT AND REMAINS IN THE AREA
THROUGH DAY 7 WHICH WARRANTS KEEPING CHANCE POPS IN THE FCST.
&&
.AVIATION...DISCUSSION FOR 18Z TAF ISSUANCE
FORECAST FOCUS IN THE SHORT TERM IS ON TSRA. WARM FRONT WAS NORTH
OF ALL TAF SITES AND TSRA WERE FORMING IN THE WARM SECTOR. SOME
CLEARING NEAR THE IL/IN BORDER COULD PROVIDE ENOUGH HEATING FOR
ADDITIONAL TSRA LATER THIS AFTERNOON. AT THIS TIME WITH NO MAIN
FEATURE TO FOCUS ON WILL TIME IN CURRENT TSRA AND USE VCTS AND CB TO
COVER LATER IN THE EVENING.
BUFKIT SOUNDINGS SHOW SATURATION IN THE LOWER LEVELS AND ALL MODEL
GUIDENCE HAS CIGS BELOW 1000FT LATER TONIGHT. SINCE ALL GUIDENCE IS
IN AGREEMENT WITH THIS WILL TAKE CIGS DOWN GENERALLY AROUND OR JUST
AFTER MIDNIGHT LOCAL TIME. CIGS WILL TAKE A WHILE TO BREAK OUT AND
WILL PROBABLY NOT OCCUR UNTIL THE VERY END OF THE TAF PD.
NOTHING OUT OF THE ORDINARY NOTED IN THE WIND FIELDS AND SHOULD
REMAIN AROUND 10KTS OR LESS OUTSIDE OF THE THUNDERSTORM AREAS.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
AVIATION...SALLY
SHORT TERM/LONG TERM...JAL
Hazardous weather outlook, Apr 26, 4:31 AM EST, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
531 AM EDT THU APR 26 2007
INZ021-028>031-035>049-051>057-060>065-067>072-270945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
531 AM EDT THU APR 26 2007 /431 AM CDT THU APR 26 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THIS MORNING...A WARM FRONT WILL MOVE NORTH ACROSS THE AREA. THE WARM
FRONT WILL ACT AS THE FOCUS FOR SHOWERS AND ISOLATED
THUNDERSTORMS. SEVERE STORMS ARE NOT ANTICIPATED THIS MORNING.
THIS AFTERNOON...LOW PRESSURE WILL MOVE INTO CENTRAL ILLINOIS. AS
THE LOW APPROACHES...SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS
EASTERN ILLINOIS INTO PARTS OF CENTRAL INDIANA. AT THIS TIME...IT
APPEARS THAT ANY STORMS COULD BE CAPABLE OF PRODUCING PENNY TO
NICKEL SIZE HAIL. BRIEF TORNADOES MAY ALSO OCCUR WITH ANY STORMS THAT
FORM THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE FOR THUNDERSTORMS NEXT WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER 12 PM EDT TODAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
CO
Thunderstorm Wind, Madison
- When
- April 26, 6:15 PM EST
- Where
- Madison County, 3 mi NW of Anderson
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.131, -85.720
A house sustained minor damage due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Tennessee, April 26, 20077 injured · $550,000 · EF1 · 7 events
- Tornadoes and Hail in Ohio, April 26, 2007$172,000 · EF1 · 8 events
- Tornadoes and Hail in Indiana, April 26, 20071 injured · $80,000 · EF1 · 4 events
- Tornado in Kentucky, April 26, 2007$100,000 · EF1 · 1 event
- Damaging Winds in Kentucky, April 26, 2007$115,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in Ohio, April 26, 2007$100,000 · 50 kt wind · 3 events
- Tornado in Illinois, April 26, 2007$100,000 · EF0 · 1 event
- Hail and Damaging Winds in Kentucky, April 26, 2007$40,000 · 65 kt wind · 9 events
- Tornado in Michigan, April 26, 2007$10,000 · EF1 · 1 event
- Flooding in Indiana, April 26 to 30, 2007$25,000 · 5 events
- Tornado in Tennessee, April 26, 2007$20,000 · EF0 · 1 event
- Damaging Wind in Virginia, April 26, 2007$15,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27593.